Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Class number parity for cyclotomic fields


Author: Ken-Ichi Yoshino
Journal: Proc. Amer. Math. Soc. 126 (1998), 2589-2591
MSC (1991): Primary 11R29, 11R18; Secondary 11R27
DOI: https://doi.org/10.1090/S0002-9939-98-04712-1
MathSciNet review: 1476402
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple criterion for the parity of the class number of the cyclotomic field.


References [Enhancements On Off] (What's this?)

  • 1. G. Cornell and M. I. Rosen, The l-rank of the real class group of cyclotomic fields, Compositio Math. 53 (1984), 133-141. MR 86d:10090
  • 2. H. Hasse, Über die Klassenzahl abelscher Zahlkörper, Akademie-Verlag, Berlin, 1952; Springer-Verlag, 1985. MR 14:141a; MR 87j:11122
  • 3. E. Hecke, Vorlesungen über die Theorie der algebraischen Zahlen, Chelsea Pub. Co., 1948. MR 16:571b
  • 4. K. Horie, On the exponents of ideal class groups of cyclotomic fields, Proc. Amer. Math. Soc. 119 (1993), 1049-1052. MR 94a:11166
  • 5. K. Horie and M. Horie, On the $2$-class groups of cyclotomic fields whose maximal real subfields have odd class numbers, Proc. Amer. Math. Soc. 123 (1995), 2643-2649. MR 95k:11136
  • 6. E. E. Kummer, Über eine Eigenschaft der Einheiten der aus den Wurzeln der Gleichung $\alpha ^{\lambda } \, = \, 1$ gebildeten complexen Zahlen, und über den zweiten Factor der Klassenzahl, Monatsber. Akad. Wiss. Berlin (1870), 855-880; Collected Papers, I, Springer-Verlag, 1975, pp. 919-944. MR 57:5650a
  • 7. J. M. Masley and H. L. Montgomery, Cyclotomic fields with unique factorization, J. Reine Angew. Math. 286/287 (1976), 248-256. MR 55:2834
  • 8. W. Sinnott, On the Stickelberger ideal and the circular units of a cyclotomic field, Ann. of Math. 108 (1978), 107-134. MR 58:5585
  • 9. P. Stevenhagen, Class number parity for the $p$th cyclotomic field, Math. Comp. 63 (1994), 773-784. MR 95a:11099
  • 10. L. C. Washington, Introduction to cyclotomic fields, Springer-Verlag, New York, 1982; Second edition 1997. MR 85g:11001; MR 97h:11130
  • 11. K. Yoshino, A criterion for the parity of the class number of an abelian field with prime power conductor, Nagoya Math. J. 145 (1997), 163-177. CMP 97:10

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11R29, 11R18, 11R27

Retrieve articles in all journals with MSC (1991): 11R29, 11R18, 11R27


Additional Information

Ken-Ichi Yoshino
Affiliation: Department of Mathematics, Kanazawa Medical University, Uchinada, Ishikawa 920-02, Japan
Email: yoshino@kanazawa-med.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-98-04712-1
Received by editor(s): February 12, 1997
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society